Alert archive / Virginia / Gale Warnings in 2015
Gale Warning 13, NWS Baltimore/Washington
NWS Baltimore/Washington issued this gale warning at Mar 16, 2015, 4:26 AM EDT. It took effect at Mar 17, 2015, 10:00 AM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2015, 4:26 AM EDT (08:26 UTC)
- In effect from
- Mar 17, 2015, 10:00 AM EDT
- Expired
- Mar 17, 2015, 1:19 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted, in the capitals the NWS used until 2016.
407 WHUS71 KLWX 160826 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 426 AM EDT MON MAR 16 2015 ANZ530>543-161630- /O.NEW.KLWX.GL.W.0013.150317T1000Z-150317T2200Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 426 AM EDT MON MAR 16 2015 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
757 WHUS71 KLWX 161455 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1055 AM EDT MON MAR 16 2015 ANZ530>543-162300- /O.CON.KLWX.GL.W.0013.150317T1000Z-150317T2200Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 1055 AM EDT MON MAR 16 2015 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY... * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
070 WHUS71 KLWX 162058 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 458 PM EDT MON MAR 16 2015 ANZ530>543-170500- /O.CON.KLWX.GL.W.0013.150317T1000Z-150317T2200Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 458 PM EDT MON MAR 16 2015 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY... * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
691 WHUS71 KLWX 170107 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 907 PM EDT MON MAR 16 2015 ANZ530>543-170915- /O.EXT.KLWX.GL.W.0013.150317T1400Z-150318T0400Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 907 PM EDT MON MAR 16 2015 ...GALE WARNING NOW IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
738 WHUS71 KLWX 170836 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 436 AM EDT TUE MAR 17 2015 ANZ530>543-171645- /O.CON.KLWX.GL.W.0013.150317T1400Z-150318T0400Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 436 AM EDT TUE MAR 17 2015 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
414 WHUS71 KLWX 171454 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1054 AM EDT TUE MAR 17 2015 ANZ530>543-172300- /O.CON.KLWX.GL.W.0013.000000T0000Z-150318T0400Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 1054 AM EDT TUE MAR 17 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
262 WHUS71 KLWX 171719 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 119 PM EDT TUE MAR 17 2015 ANZ530>543-180400- /O.CAN.KLWX.GL.W.0013.000000T0000Z-150318T0400Z/ /O.NEW.KLWX.SC.Y.0057.150317T1719Z-150318T0400Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 119 PM EDT TUE MAR 17 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KCS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Mar 16, 3:33 AM EDT, 53 minutes earlier.
Area forecast discussion, Mar 16, 3:33 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 333 AM EDT MON MAR 16 2015 .SYNOPSIS... HIGH PRESSURE WILL MOVE OFFSHORE TODAY. A COLD FRONT WILL APPROACH FROM THE NORTH TONIGHT BEFORE PASSING THROUGH TUESDAY. HIGH PRESSURE WILL RETURN FOR WEDNESDAY...BUT LOW PRESSURE MAY IMPACT THE AREA THURSDAY INTO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... A SURFACE RIDGE AXIS EXTENDS NORTHEAST THROUGH OUR AREA FROM HIGH PRESSURE OVER THE TENNESSEE VALLEY EARLY THIS MORNING. THIS HAS ALLOWED FOR SOME AREAS TO RADIATE...CAUSING A LARGE TEMPERATURE DIFFERENCE ACROSS THE AREA WITH THE COLDER VALLEYS AND RURAL AREAS IN THE LOWER 30S AND URBAN AREAS IN THE LOWER AND MIDDLE 40S. THE RIDGE AXIS WILL SHIFT EAST TODAY AND A WEST TO SOUTHWEST FLOW IS EXPECTED TO DEVELOP AROUND HIGH PRESSURE CENTERED OVER TENNESSEE VALLEY AND GULF COAST STATES. THE AIRMASS ROTATING AROUND THE HIGH IS QUITE WARM...AND THAT IS EVIDENT WITH TEMPERATURES IN THE 50S EARLY THIS MORNING IN KENTUCKY AND OHIO. THEREFORE...IT IS EXPECTED TO TURN OUT QUITE WARM TODAY. WENT WITH THE WARMER GUIDANCE FOR LOCATIONS NEAR AND WEST OF THE BLUE RIDGE AND ALSO ACROSS CENTRAL VIRGINIA AND THE VIRGINIA PIEDMONT. ACROSS THESE AREAS...A DOWNSLOPING FLOW WILL COMBINE WITH SOME SUNSHINE AND A DEEP MIXING LAYER TO CAUSE UNUSUALLY WARM CONDITIONS. MAX TEMPS BE IN THE UPPER 60S AND 70S ACROSS MOST LOCATIONS...BUT 50S IN THE MOUNTAINS. ACROSS THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS...IT STILL TURN OUT TO BE A WARM DAY BUT EXACTLY HOW WARM REMAINS A LITTLE UNCERTAIN. THE CURRENT FORECAST IS A BIT COOLER THAN SOME OF THE WARMER GUIDANCE. THE THINKING BEHIND THIS IS THAT A SURFACE TROUGH WILL CAUSE THE WINDS TO BE BACKED A BIT...WITH MORE OF A SOUTHERLY COMPONENT TO THE FLOW. THIS MEANS THAT WINDS WILL NOT BE ALIGNED PROPERLY WITH HEIGHT...SO MIXING MAY NOT BE AS DEEP AS IT IS FARTHER SOUTH AND WEST. ALSO WITH THE LIGHTER FLOW...POTOMAC AND BAY BREEZES ARE LIKELY TO DEVELOP. THEREFORE...MAX TEMPS ARE FORECAST TO BE IN THE 50S RIGHT ALONG THE BAY TO THE LOWER AND MIDDLE 60S ACROSS THE REST OF THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS. A BKN DECK OF HIGH AND MID-LEVEL CLOUDS ARE EXPECTED AS AN UPPER- LEVEL DISTURBANCE PASSES THROUGH IN THE NORTHWEST FLOW ALOFT...BUT THE CLOUD DECK WILL BE THIN ENOUGH FOR BREAKS OF SUNSHINE. A COLD FRONT WILL APPROACH FROM THE GREAT LAKES AND OHIO VALLEY TONIGHT. A WEST TO SOUTHWEST FLOW WILL CONTINUE AROUND THE HIGH SO IT WILL BE MILD...WITH MIN TEMPS RANGING FROM THE LOWER AND MIDDLE 40S IN NORTHERN MARYLAND TO THE LOWER AND MIDDLE 50S IN PORTIONS OF THE POTOMAC HIGHLANDS INTO CENTRAL VIRGINIA. && .SHORT TERM /TUESDAY/... THE COLD FRONT WILL PASS THROUGH THE REGION TUESDAY...FIRST ACROSS NORTHERN MARYLAND...EXTREME NORTHERN VIRGINIA AND THE EASTERN PANHANDLE OF WEST VIRGINIA IN THE MORNING...AND THEN ACROSS THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS AS WELL AS CENTRAL VIRGINIA AND THE POTOMAC HIGHLANDS DURING THE AFTERNOON. A DOWNSLOPING WESTERLY FLOW AHEAD OF THE FRONT WILL ALLOW FOR UNUSUALLY WARM CONDITIONS...ESPECIALLY ACROSS THE CENTRAL AND SOUTHERN AREAS WHERE THE COLD FRONT WILL BE SLOWER TO PASS THROUGH. MAX TEMPS ARE FORECAST TO RANGE FROM THE 40S IN THE ALLEGHENY HIGHLANDS...TO THE MID AND UPPER 60S NEAR WASHINGTON AND BALTIMORE...TO THE LOWER AND MIDDLE 70S IN CENTRAL VIRGINIA. THE TEMPERATURE FORECAST IS UNCERTAIN BECAUSE OF THE TIMING OF THE FRONTAL PASSAGE. ALSO...THE HIGH TEMPERATURES ARE MOST LIKELY TO OCCUR IN THE LATE MORNING OR EARLY AFTERNOON WITH TEMPERATURES FALLING BEHIND THE COLD FRONT. A FEW SHOWERS ARE POSSIBLE WITH THE FRONTAL PASSAGE...BUT ANY PRECIPITATION WILL BE LIGHT. THE COLD ADVECTION AND STRONG PRESSURE SURGE BEHIND THE FRONT WILL CAUSE WIND CONDITIONS...WITH NORTHWEST WINDS BEHIND THE COLD FRONT GUSTING OVER 40 MPH AT TIMES...ESPECIALLY IN THE HIGHER ELEVATIONS. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... && .AVIATION /07Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT. WEST TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE TERMINALS TODAY. THE STRONGEST WINDS ARE EXPECTED ACROSS THE WESTERN TERMINALS WITH GUSTS AROUND 20 KNOTS. WINDS TONIGHT WILL BE LIGHT. A COLD FRONT WILL PASS THROUGH THE TERMINALS TUESDAY. A FEW SHOWERS ARE POSSIBLE...BUT PRECIPITATION AMOUNTS WILL BE LIGHT AND VFR CONDITIONS ARE LIKELY TO PREVAIL. GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT WITH GUSTS AROUND 35 KNOTS POSSIBLE. && .MARINE... HIGH PRESSURE WILL MOVE TO OUR EAST TODAY. THE FLOW WILL TURN ONSHORE LATER THIS MORNING BEFORE POSSIBLY TURNING TOWARD THE SOUTHWEST LATER THIS AFTERNOON. WIND GUSTS MAY COME CLOSE TO SCA CRITERIA FOR A PERIOD LATE THIS AFTERNOON. HOWEVER...CURRENT THINKING IS THAT THE MIXING LAYER WILL NOT BE AS DEEP DUE TO THE COLDER WATERS...KEEPING THE STRONGER WINDS TO THE WEST. THEREFORE...A SMALL CRAFT ADVISORY HAS NOT BEEN ISSUED AT THIS TIME. A SOUTHWEST FLOW IS EXPECTED TONIGHT. WINDS SHOULD REMAIN BELOW SCA CRITERIA. A COLD FRONT WILL PASS THROUGH THE WATERS TUESDAY...FIRST ACROSS THE NORTHERN CHESAPEAKE BAY LATE TUESDAY MORNING AND THEN ACROSS THE REST OF THE WATERS TUESDAY AFTERNOON. GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT. WIND GUSTS AROUND 25 TO 30 KNOTS ARE EXPECTED FOR MOST OF THE TIME...BUT THERE WILL BE A PERIOD FOR A FEW HOURS BEHIND THE COLD FRONT TUESDAY AFTERNOON WHERE WIND GUSTS AROUND 35 KNOTS ARE EXPECTED. THEREFORE...A GALE WARNING IS IN EFFECT FOR THE WATERS. && .EQUIPMENT... THE MOOREFIELD NOAA WEATHER RADIO IS NOT TRANSMITTING DUE TO A TELEPHONE LINE ISSUE. HOPEFULLY A RESOLUTION CAN BE MADE LATER TODAY. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...BJL NEAR TERM...BJL SHORT TERM...BJL LONG TERM...SEARS AVIATION...BJL/SEARS MARINE...BJL/SEARS EQUIPMENT...BAJ
Hazardous weather outlook, Mar 15, 6:03 PM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 603 PM EDT SUN MAR 15 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-161215- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 603 PM EDT SUN MAR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GALE WARNING MAY BE NEEDED FOR PORTIONS OF THE WATERS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-161215- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 603 PM EDT SUN MAR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 15, 11:44 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1144 PM EDT SUN MAR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND DMG 2 S BROWNSVILLE 39.36N 77.66W
03/15/2015 FREDERICK MD NEWSPAPER
DEAD TREE FELL DUE TO GUSTY WINDS. THE TREE FELL ONTO A
HIKER...RESULTING IN A FATALITY.
&&
EVENT NUMBER LWX1500048
BJLNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.